Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 26, 2021, 7:48 PM CDT for Gillespie County, Kendall County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 26, 2021, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
Counties Gillespie County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181
WWUS84 KEWX 270048
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
748 PM CDT Thu Aug 26 2021
TXZ186-188-189-270130-
Gillespie TX-Kerr TX-Kendall TX-
748 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southeastern Kerr,
southern Gillespie and Kendall Counties through 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Hill to 6 miles north of Sisterdale.
Movement was west at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail. The strong
and gusty winds are occurring well ahead of the rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Boerne, Fredericksburg, Comfort, Stonewall, Walnut Grove,
Kendalia, Tivydale, Rocky Hill, Sisterdale, Kreutzberg, Welfare,
Blumenthal, Nelson City, Center Point, Waring, Grapetown, Luckenbach,
Cain City and Old Tunnel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2989 9847 2985 9852 2976 9888 2984 9905
3036 9921 3037 9870
TIME...MOT...LOC 0047Z 076DEG 13KT 3031 9877 3006 9871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:55 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 26, 6:55 PM CDT, 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 655 PM CDT Thu Aug 26 2021 .AVIATION... /00Z TAFS/ There are several outflow boundaries and isolated to scattered showers and thunderstorms across the Hill Country, southeast counties and over portions of the Edwards Plateau and Rio Grande early this evening. Some of the outflow boundaries may come across the area terminals within the next hour or two for a brief shift on wind direction. Otherwise, showers and thunderstorms should diminish within the next hour or two with no impacts to area airports. However, can't totally ruled out a passing shower over or near AUS and DRT from 00Z to 02Z. Once the activity comes to an end close to 03Z or so, winds are expected to stay light and from the east to southeast through mid morning on Friday. VFR cigs are expected across all area sites this evening through Friday afternoon. There is a chance for showers and thunderstorms mid Friday afternoon for the I-35 terminals, especially AUS and SAT. Added VCSH to account for that possibility. && .PREV DISCUSSION... /ISSUED 249 PM CDT Thu Aug 26 2021/ SHORT TERM (Tonight through Friday Night)... Precipitable water values across the area are in the 1.8-2.1 inch range across much of the area. With the center of the upper ridge well to our north this is allowing for some diurnally driven afternoon isolated to scattered showers and thunderstorms. Should continue to see these develop and then weaken across much of the area through the late afternoon and early evening hours before much of the remainder of the period remains quiet overnight. Closer to daybreak there could be some activity in the Coastal Plains associated with a weak coastal trough. Lows tonight will be in the middle 70s for most areas. For tomorrow, much of the same can be expected with moisture values near the same. Rain chances will initially begin for the Coastal Plains with continuing possible activity there in the morning. However, the NBM seems a bit too high on PoPs for mainly scattered afternoon activity but do expect another round of isolated to scattered showers and storms. Highs tomorrow will be a bit cooler, in the lower to middle 90s with some extra cloud cover. Low rain chances will linger into tomorrow night with lows in the lower to middle 70s. LONG TERM (Saturday through Thursday)... As the inverted coastal upper trough pushes deeper into South Central TX Saturday, the impacts of a TD9 developing over the Gulf and TS Nora moving up the west coast of Mexico work together to dampen the cyclonic shear and gradually reduce rain potential for late Sunday over South Central TX. The forecast tracks of these two tropical systems continue to have some uncertainties as do the intensities, so the downward adjustment to the Sunday afternoon rain chances were more subtle then the following days Monday and Tuesday. By Monday, the eastern cyclone should be onshore while the Pacific system should be weakened by either land interaction or colder waters. Thus surface high pressure should be building over the eastern half of TX, and a northeast breeze under re-strengthening upper ridge could send our temperatures to some of the hottest values seen so far this summer. Thus the work week next week may be the best chance for AUS and SAT to receive their first triple digit readings of the summer. For now the forecast for those days stops a degree or two shy of them reaching 100. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 91 74 92 75 / 50 40 20 40 20 Austin Bergstrom Intl Airport 75 91 73 92 74 / 50 50 20 40 20 New Braunfels Muni Airport 74 92 73 93 73 / 40 50 20 50 20 Burnet Muni Airport 73 90 73 91 73 / 40 30 20 30 20 Del Rio Intl Airport 77 96 76 94 75 / 30 20 20 20 10 Georgetown Muni Airport 75 91 74 92 74 / 40 40 20 40 20 Hondo Muni Airport 74 93 74 93 74 / 40 30 20 30 10 San Marcos Muni Airport 74 91 72 92 73 / 40 50 20 40 20 La Grange - Fayette Regional 75 90 75 92 76 / 40 50 20 50 10 San Antonio Intl Airport 75 92 74 92 75 / 40 50 20 40 20 Stinson Muni Airport 75 93 75 94 76 / 40 50 20 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...17 Long-Term...Runyen
Hazardous weather outlook, Aug 26, 9:58 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 958 AM CDT Thu Aug 26 2021 TXZ171>173-183>194-202>209-217>225-228-271500- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 958 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 26, 4:50 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
450 PM CDT Thu Aug 26 2021
TXZ187-262215-
Bandera TX-
450 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of western Bandera
County through 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medina, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Tarpley and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2969 9910 2962 9919 2963 9948 2972 9954
2984 9921
TIME...MOT...LOC 2150Z 058DEG 16KT 2973 9923
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Aug 26, 6:31 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
631 PM CDT Thu Aug 26 2021
TXZ193-208-209-223-270000-
Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
631 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Caldwell, south central Bastrop, north central Gonzales and west
central Fayette Counties through 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cistern, or 15 miles southwest of Smithville, moving southwest at 20
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cistern, Rosanky, McMahan, Delhi, String Prairie, Thompsonville and
Jeddo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9731 2982 9720 2966 9739 2987 9757
TIME...MOT...LOC 2330Z 060DEG 16KT 2983 9730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Aug 26, 7:07 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
707 PM CDT Thu Aug 26 2021
TXZ193-208-209-223-270045-
Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
707 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of Caldwell,
southwestern Bastrop, north central Gonzales and west central Fayette
Counties through 745 PM CDT...
At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Cedar Creek to near Waelder.
Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockhart, Gonzales, Waelder, Cistern, Brownsboro, Delhi, Joliet,
Tilmon, Rockne, String Prairie, Watterson, Elm Grove, McNeil, Red
Rock, McMahan, Lytton Springs, Thompsonville, Dale, Jeddo and
Bateman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2992 9781 2952 9747 2978 9718 3008 9746
TIME...MOT...LOC 0007Z 037DEG 10KT 2997 9751 2974 9732
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Aug 26, 7:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
708 PM CDT Thu Aug 26 2021
TXZ188>190-270100-
Blanco TX-Gillespie TX-Kendall TX-
708 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of west central Blanco,
southeastern Gillespie and northwestern Kendall Counties through 800
PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert, or 10 miles west of Blanco, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stonewall, Sisterdale, Flugrath, Hye, Luckenbach, Old Tunnel State
Park, Waring, Albert, Grapetown, LBJ State Park, Bankersmith and LBJ
National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 9854 3009 9846 2991 9884 3008 9892
3014 9892 3014 9895 3016 9896
TIME...MOT...LOC 0008Z 067DEG 16KT 3015 9859
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Aug 26, 7:44 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Thu Aug 26 2021
TXZ191-206>208-223-270130-
Guadalupe TX-Comal TX-Caldwell TX-Gonzales TX-Hays TX-
744 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of Caldwell, southern
Hays, Guadalupe, northwestern Gonzales and northeastern Comal
Counties through 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lockhart to 8 miles
northeast of Palmeto State Park. Movement was west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail. The strong and
gusty winds are occurring well ahead of the rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, San Marcos, Kyle, Seguin, Lockhart, Luling, Wimberley,
Canyon Lake, McQueeney, Martindale, Uhland, Mustang Ridge, Kingsbury,
Niederwald, Staples, Fentress, Palmeto State Park, Geronimo, Zorn and
Brownsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2942 9804 3001 9822 3003 9760 2997 9753
2965 9738
TIME...MOT...LOC 0044Z 067DEG 12KT 2994 9761 2969 9749
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RUNYENSpecial weather statement, Aug 26, 7:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
748 PM CDT Thu Aug 26 2021
TXZ186-188-189-270130-
Gillespie TX-Kerr TX-Kendall TX-
748 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southeastern Kerr,
southern Gillespie and Kendall Counties through 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Hill to 6 miles north of Sisterdale.
Movement was west at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail. The strong
and gusty winds are occurring well ahead of the rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Boerne, Fredericksburg, Comfort, Stonewall, Walnut Grove,
Kendalia, Tivydale, Rocky Hill, Sisterdale, Kreutzberg, Welfare,
Blumenthal, Nelson City, Center Point, Waring, Grapetown, Luckenbach,
Cain City and Old Tunnel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2989 9847 2985 9852 2976 9888 2984 9905
3036 9921 3037 9870
TIME...MOT...LOC 0047Z 076DEG 13KT 3031 9877 3006 9871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:07 PM CDT | Special Weather Statement | EWX | Caldwell | 38 min |
| Aug 26, 7:08 PM CDT | Special Weather Statement | EWX | Kendall | 52 min |
| Aug 26, 7:44 PM CDT | Special Weather Statement | EWX | Caldwell, Guadalupe | 46 min |
| Aug 27, 1:33 PM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| Aug 27, 1:49 PM CDT | Special Weather Statement | EWX | Comal | 41 min |
| Aug 27, 2:06 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 54 min |
| Aug 27, 2:46 PM CDT | Special Weather Statement | EWX | Bexar | 59 min |
| Aug 27, 3:33 PM CDT | Special Weather Statement | EWX | Medina | 57 min |
| Aug 27, 4:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.